ADVERTISEMENT

Q. I have a sharp stabbing pain in left flank with no kidney stone. Is it related to spinal nerve?

Answered by
Dr. Vaibhav Ramesh Gandhi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 20, 2019

Hello doctor,

I am a 48-year-old male in reasonable health other than a back problem that leaves me unable to sleep. I am having sharp stabbing pain in my left flank, only when I lay in bed and change positions. I am negative for kidney stones, so assume it is spinal nerve related.

I only get relief when I take 30 mg immediate-release Oxycodone and have been obtaining them illegally. I have no health insurance and would like a legal alternative for obtaining this medication. I do not use them recreationally and only take a maximum of two per day. Do you have any advise?

#

Hello,

Welcome to icliniq.com.

I have studied your case. There is a possibility of spinal disc bulge leading to back pain. I will advise you to do MRI (magnetic resonance imaging) spine to see for any disc bulge or spinal canal stenosis. And also check your vitamin B12 and vitamin D3 levels.

Medication like Methylcobalamine and analgesic will reduce pain. You can continue yoga exercises and focus on spine extension exercises.

Some exercises which can be done include spine extension exercises, lying on your stomach flat and lift the leg six inches from the ground, do it for other leg. Now lift both hand and leg simultaneously, six inches off the ground and stay. Position for around ten breathes. Core stabilizing spine exercises will help.

You may consult a physiotherapist for guidance. He may start TENS (transcutaneous electrical nerve stimulation), or ultrasound which is helpful in your case. If not relieved you can take an epidural injection. You can cure the disease by doing all modalities with balancing your posture habits.

I hope this helps.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My vitamin B12 is high. How can I lower it?

Hi doctor, As I took master health blood test and in the result, my vitamin B12 is high ... Kindly mention whether you have taken any vitamin B12 supplement or tablet or injection ...   Read full

Does nutcracker syndrome cause stress and depression?

.. is a condition in which the left renal vein gets compressed between two large vessels, superior mesenteric artery and the aorta. The compression will result in renal venous hypertension, and rupture of thin-walled veins. Hence, there is resultant ...   Read full

Is an ER visit necessary for high creatinine and decreased urine output?

.. of diabetes, hypertension and chemotherapy all have contributed to the raised creatinine level. If you have urine output less than 500 ml persistently, then you may need help early. If you develop breathlessness, severe cough, fever or f...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Orthopaedician & Traumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.